MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occured.The target lesion was located in the radial artery.A 2.50 x 12 synergy drug-eluting stent was selected for use.The physician was trying to remove the stent through the tuohy but the shaft broke 33.2cm from the hub.The monorail section broke as well, it was all in the guide catheter.This happened after the device was completely removed from the patient.The procedure was completed with this device.There were no patient complications nor serious injury reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.; synergy ii us mr 2.50 x 12 mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage.Tip damage most likely occurred when the tip was pushed against a restriction.A visual and tactile examination of the found a hypotube break at 22.5 cm distal from the distal end of the strain relief.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer extrusion and mid-shaft section and a visual examination of the inner extrusion found a shaft polymer extrusion break at 26 cm from the distal tip.This type of damage is consistent with excessive force that could have been applied on the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8569364
Report Number2134265-2019-04631
Device Sequence Number1809794
Product Code NIQ
UDI-Device Identifier08714729840039
UDI-Public08714729840039
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0022684126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1